Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 56, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 4, 2017, 11:06 PM CDT for Menominee County, Oconto County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 11:06 PM CDT (04:06 UTC)
- Expired
- Jun 4, 2017, 11:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 70 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WUUS53 KGRB 050406
SVRGRB
WIC078-083-050445-
/O.NEW.KGRB.SV.W.0056.170605T0406Z-170605T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1106 PM CDT SUN JUN 4 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Eastern Menominee County in northeastern Wisconsin...
Central Oconto County in northeastern Wisconsin...
* Until 1145 PM CDT.
* At 1105 PM CDT, a severe thunderstorm was located near Mountain, or
24 miles north of Shawano, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Gillett and Legend Lake around 1145 PM CDT.
Other locations impacted by this severe thunderstorm include Hickory
Corners, Intersection Of Hwy 55 And County M, Underhill, Breed,
Hayes, Boulder Lake Campground and Suring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 8872 4512 8864 4518 8864 4524 8853
4494 8815 4485 8831 4486 8851
TIME...MOT...LOC 0405Z 323DEG 18KT 4513 8857
HAIL...1.00IN
WIND...60MPH
$$
RDM2 follow-up statements
793
WWUS53 KGRB 050420
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1120 PM CDT SUN JUN 4 2017
WIC078-083-050445-
/O.CON.KGRB.SV.W.0056.000000T0000Z-170605T0445Z/
Menominee WI-Oconto WI-
1120 PM CDT SUN JUN 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR EASTERN MENOMINEE AND CENTRAL OCONTO COUNTIES...
At 1120 PM CDT, a severe thunderstorm was located 7 miles south of
Mountain, or 20 miles north of Shawano, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Gillett and Legend Lake around 1145 PM CDT.
Other locations impacted by this severe thunderstorm include Hickory
Corners, Hayes, Intersection Of Hwy 55 And County M, Suring,
Underhill and Breed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4509 8868 4512 8864 4515 8856 4519 8849
4494 8815 4485 8831 4486 8851
TIME...MOT...LOC 0420Z 323DEG 18KT 4507 8850
HAIL...0.75IN
WIND...60MPH
$$
RDM460
WWUS53 KGRB 050446
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1146 PM CDT SUN JUN 4 2017
WIC078-083-050455-
/O.EXP.KGRB.SV.W.0056.000000T0000Z-170605T0445Z/
Menominee WI-Oconto WI-
1146 PM CDT SUN JUN 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENOMINEE AND CENTRAL
OCONTO COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4509 8868 4512 8864 4515 8856 4519 8849
4494 8815 4485 8831 4486 8851
TIME...MOT...LOC 0445Z 323DEG 18KT 4497 8840
$$
EckbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:27 PM CDT, 7 hours 39 minutes earlier.
Area forecast discussion, Jun 4, 3:27 PM CDT, 7 hours 39 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 327 PM CDT Sun Jun 4 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 326 PM CDT Sun Jun 4 2017 Main forecast challenge to be on extent of precipitation late this afternoon/evening as a cold front/strong shortwave trough drop south through the region. There are still questions as to how unstable northeast WI can get before any storms arrive as dew points have dropped into the 40s and 50s. The 19z MSAS surface analysis showed one area of low pressure over east-central Lower MI with a cold front stretched southwest into IL. The cold front of interest extends roughly from extreme southeast Ontario westward through Upper MI, then northwest back into southwest Ontario. The radar mosaic had seen an uptick in showers and thunderstorms over northeast MN into central Upper MI. Lastly, taking a look at the water vapor satellite imagery showed an impressive shortwave trough draped across southern Ontario. The cold front/shortwave trough combination will sweep south through northeast WI this evening (a bit slower than advertised 24 hours ago) and bring a chance of showers/thunderstorms to the area. Forcing and shear are more than sufficient for precipitation development, however the later arrive time places concern on instability and whether any of these storms could become severe. Dew points do climb back into the 50s just ahead of the cold front and SPC continues the marginal risk this evening, so cannot rule out an isolated damaging wind event. As the cold front pushes through the forecast area, look for winds to veer north-northeast and become gusty, especially over eastern WI near the bay and lake. Otherwise, an influx of CAA will bring low clouds back to the region late tonight. Min temperatures will range from the upper 40s to lower 50s north, lower to middle 50s near Lake MI and middle to upper 50s south. Lingering low-level moisture will keep these clouds around through mid-morning before mixing a drier air advecting into WI allows for skies to become mostly sunny by midday through the afternoon. High pressure centered over Ontario is forecast to build south into the western Great Lakes on Monday and will be our main weather feature into mid-week. Max temperatures on Monday will be noticeably cooler with readings in the upper 60s to lower 70s north/near Lake MI, lower to middle 70s south. .LONG TERM...Monday Night Through Sunday Issued at 326 PM CDT Sun Jun 4 2017 High pressure will bring quiet dry weather to the western Great Lakes through the middle part of the work week. Temperatures during this period are expected to drop into the 70s for daytime highs, with 40s and 50s expected for nighttime lows. The next chance for rain will not occur until late in the week when a weak low pressure system tracks through the western Great Lakes region. There could be some thunder with any showers that form, however instability will be rather weak. High pressure will keep the first half of next weekend dry, however another weak low pressure system could bring some showers next Sunday. There are model discrepancies that far out, therefore there is a chance all of next weekend could be dry. && .AVIATION...for 18Z TAF Issuance Issued at 1240 PM CDT Sun Jun 4 2017 Mainly VFR cumulus clouds this afternoon. The passage of a cold front and mid-level trough of low pressure this evening will bring a chance of showers/thunderstorms to the region, especially over eastern WI. Any of the heavier showers or storms may allow vsbys to drop briefly into the MVFR category. Winds are expected to sharply veer north-northeast behind the cold front and become gusty, especially at the GRB and MTW TAF sites. As cooler air settles into the area overnight, a band of low clouds is forecast to overspread much of northeast WI. Cigs could drop into the IFR range roughly between 10z and 14z with localized LIFR conditions possible. These clouds are expected to linger through at least the mid-morning hours of Monday before drier air begins to advect into WI and skies become mostly sunny. VFR conditions to then prevail for Monday afternoon. && .MARINE... Issued at 326 PM CDT Sun Jun 4 2017 A strong cold front is forecast to move quickly south across the area late this evening into the overnight hours. Winds will abruptly shift from northwest to northeast behind the front and increase in speed with gusts to 25 knots. As a result, waves are expected to build to 2 to 4 feet. A small craft advisory remains in effect from 9 PM this evening until 7 PM Monday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Kurimski AVIATION.......Kallas MARINE.........Kallas
Hazardous weather outlook, Jun 4, 2:50 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 250 PM CDT Sun Jun 4 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 250 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are possible over far northeast and parts of east- central Wisconsin late this afternoon through the evening hours. If enough moisture can return to the area, a few of the storms could become severe and produce localized wind gusts to around 60 mph and hail to 1 inch in diameter. If severe weather occurs, it would most likely be between 400 pm and 900 pm. Anyone with outdoor plans late this afternoon into the evening should monitor later forecasts for updated information on this marginal severe weather risk. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms Thursday into Friday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotters late this afternoon and evening are requested to report wind gusts over 40 mph and hail. LMZ521-522-541>543-052000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 250 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible late this afternoon and this evening. The storms could produce gusty winds and hail. An abrupt wind shift to the northeast is likely to surge down the lake and bay this evening. The exact timing and strength of the winds associated with the wind shift remain uncertain, it will likely pose a substantial hazard to small craft when it occurs. Anyone boating on the lake or bay this evening should closely monitor weather conditions and forecasts prior to heading out on the water. .DAYS TWO THROUGH SEVEN...Monday through Sunday Northeast winds will result in hazardous boating conditions for small craft on Monday. There is a chance of thunderstorms Thursday afternoon into Friday that may pose a hazard to mariners. Kallas/Kurimski
In the hours before
Special weather statement, Jun 4, 7:03 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
703 PM CDT SUN JUN 4 2017
WIZ022-050045-
Door WI-
703 PM CDT SUN JUN 4 2017
...SPECIAL WEATHER STATEMENT...
At 702 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Newport State Park to 10
miles northwest of Ephraim. Movement was southeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Ephraim around 720 PM CDT.
Egg Harbor and Newport State Park around 725 PM CDT.
Jacksonport around 740 PM CDT.
Other locations impacted by these storms include Peninsula Center,
Fish Creek, Peninsula State Park, Sister Bay, Ellison Bay, Baileys
Harbor and Rowleys Bay.
LAT...LON 4524 8690 4519 8692 4516 8697 4510 8695
4501 8710 4490 8714 4509 8736 4512 8737
4517 8744 4521 8742 4525 8734 4522 8728
4522 8721 4533 8710 4534 8702 4540 8698
4531 8683
TIME...MOT...LOC 0002Z 311DEG 24KT 4532 8712 4521 8736
RDMSpecial weather statement, Jun 4, 10:10 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1010 PM CDT SUN JUN 4 2017
WIZ011-019>021-050400-
Langlade WI-Northern Oconto County WI-Menominee WI-Forest WI-
1010 PM CDT SUN JUN 4 2017
...SPECIAL WEATHER STATEMENT...
At 1010 PM CDT, Doppler radar was tracking a thunderstorm near
Carter, or 16 miles southeast of Crandon, moving southeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Carter around 1015 PM CDT.
Mountain around 1050 PM CDT.
Other locations impacted by this storm include Boot Lake Campground,
Townsend, Breed, Wabeno, Freeman, Boulder Lake Campground, Crooked
Lake and Lakewood.
LAT...LON 4527 8831 4520 8831 4520 8818 4503 8839
4503 8849 4533 8888 4547 8871
TIME...MOT...LOC 0310Z 311DEG 23KT 4535 8872
RDMLocal storm report, Jun 4, 10:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL EGG HARBOR 45.04N 87.28W
06/04/2017 M0.25 INCH DOOR WI TRAINED SPOTTER
&&
ECKBERGSpecial weather statement, Jun 4, 10:28 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Green Bay WI 1028 PM CDT SUN JUN 4 2017 WIZ019>021-074-050415- Southern Oconto County WI-Langlade WI-Northern Oconto County WI- Menominee WI- 1028 PM CDT SUN JUN 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENOMINEE...NORTHERN OCONTO AND EAST CENTRAL LANGLADE COUNTIES UNTIL 1115 PM CDT... At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of White Lake, or 23 miles southeast of Crandon, moving southeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... White Lake around 1035 PM CDT. Mountain around 1055 PM CDT. Other locations impacted by this storm include Boot Lake Campground, Intersection Of Hwy 55 And County M, Breed, Hayes, Boulder Lake Campground, Hollister and Langlade. LAT...LON 4526 8884 4536 8863 4506 8827 4491 8859 TIME...MOT...LOC 0328Z 326DEG 18KT 4525 8868 RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:03 PM CDT | Special Weather Statement | GRB | Door | 42 min |
| Jun 4, 10:10 PM CDT | Special Weather Statement | GRB | Menominee | 50 min |
| Jun 4, 10:28 PM CDT | Special Weather Statement | GRB | Menominee | 47 min |
| Jun 4, 11:43 PM CDT | Special Weather Statement | GRB | Menominee, Oconto | 92 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.